Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 65, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 1, 2022, 12:59 AM CDT for Bates County, Missouri; Linn County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2022, 12:59 AM CDT (05:59 UTC)
- Expired
- Jun 1, 2022, 1:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 9:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
765
WUUS53 KEAX 010559
SVREAX
KSC107-MOC013-010645-
/O.NEW.KEAX.SV.W.0065.220601T0559Z-220601T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1259 AM CDT Wed Jun 1 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Linn County in east central Kansas...
Southern Bates County in west central Missouri...
* Until 145 AM CDT.
* At 1258 AM CDT, a severe thunderstorm was located near Hume, or 10
miles west of Rich Hill, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rich Hill, Pleasanton, Hume, Rockville, Foster and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3805 9425 3806 9438 3806 9461 3804 9462
3804 9466 3818 9479 3821 9405 3803 9406
3803 9409 3805 9410 3804 9411 3806 9413
3804 9420 3805 9421 3803 9423 3803 9425
TIME...MOT...LOC 0558Z 236DEG 33KT 3804 9455
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HB2 follow-up statements
850
WWUS53 KEAX 010623
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
123 AM CDT Wed Jun 1 2022
KSC107-010633-
/O.CAN.KEAX.SV.W.0065.000000T0000Z-220601T0645Z/
Linn KS-
123 AM CDT Wed Jun 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Missouri.
LAT...LON 3805 9425 3806 9461 3818 9461 3821 9405
3803 9406 3803 9409 3805 9410 3804 9411
3806 9413 3804 9420 3805 9420 3805 9421
3803 9423
TIME...MOT...LOC 0623Z 236DEG 33KT 3817 9430
$$
MOC013-010645-
/O.CON.KEAX.SV.W.0065.000000T0000Z-220601T0645Z/
Bates MO-
123 AM CDT Wed Jun 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN BATES COUNTY...
At 123 AM CDT, a severe thunderstorm was located near Rich Hill,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rich Hill, Hume, Rockville and Foster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3805 9425 3806 9461 3818 9461 3821 9405
3803 9406 3803 9409 3805 9410 3804 9411
3806 9413 3804 9420 3805 9420 3805 9421
3803 9423
TIME...MOT...LOC 0623Z 236DEG 33KT 3817 9430
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HB837
WWUS53 KEAX 010641
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
141 AM CDT Wed Jun 1 2022
MOC013-010651-
/O.EXP.KEAX.SV.W.0065.000000T0000Z-220601T0645Z/
Bates MO-
141 AM CDT Wed Jun 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BATES COUNTY WILL
EXPIRE AT 145 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Missouri.
LAT...LON 3805 9425 3806 9461 3818 9461 3821 9405
3803 9406 3803 9409 3805 9410 3804 9411
3806 9413 3804 9420 3805 9420 3805 9421
3803 9423
TIME...MOT...LOC 0641Z 236DEG 33KT 3825 9414
$$
HBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:27 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 1, 12:27 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1227 AM CDT Wed Jun 1 2022
.Discussion...
Issued at 334 PM CDT TUE MAY 31 2022
Key Messages:
- Scattered showers and thunderstorms will continue across east
central Kansas through west central and northwest Missouri through
the afternoon hours ahead of a frontal boundary slowly sagging into
the northwest corner of Missouri.
- The threat of strong to severe thunderstorms will return later
this afternoon and persist well into the evening hours. Main threats
will be focused in areas south and east of a line from Kansas City
to Kirksville. The primary threats associated with the storms this
afternoon will be torrential rain, large hail, and damaging winds.
Discussion:
Looking at the big picture, water vapor imagery shows us that the
CONUS is dominated by a somewhat amplified pattern, with a trough
stretched out from the Great Basin into the Upper Great Lakes,
where the leadings shortwave trough is spinning its way slowly north
into Canada. The leading shortwave brought some cooler air to the
plains, forcing a frontal boundary south across the plains states
over the past couple of days, with the boundary currently wallowing
in the far northwest tip of Missouri. Thunderstorm activity along
the front last night has slowly settled southeast though the morning
and early afternoon hours as the outflow from storms pushed the
effective frontal boundary southeast. This resulted in several areas
of flooding through the day as some areas on the northwest of KC
picked up over 5 inches of rain. Further south, rainfall totals
arean't quite as high, but still in excess of 2 inches in many
areas.
For the rest of the day and overnight hours...we will be watching
the continuing activity moving from west central MO into central MO,
while also watching for redevelopment of storms along the effective
frontal boundary, which is roughly stretched from Butler MO
northeast to around Moberly MO. Storms developing south and east
of the effective boundary this afternoon have the best chance for
severe weather, as the southerly winds advect in fresh moist air
and instability. Large hail and damaging winds are the main
threats with the stronger storms this afternoon, but with
precipitable water values around 1.8 inches across the region,
torrential rain will be concern with all the storms today and
tonight. Central Missouri should be able to handle the heavy rain
with out too much flooding, but the areas of east central Kansas
and west central Missouri, that received heavy rain earlier in
the day, will be under threat from more flooding. So, while the
strongest storms area expected ahead of the boundary, in areas
from west central to central Missouri late this afternoon and
evening, we do expect the nocturnal jet to develop this evening
and help push convective activity back to the north. This may
result in more flooding in areas that got significant rain
earlier today. Thus, we will be continuing the Flood Watch for
those areas through 12Z Wednesday.
Otherwise for Wednesday, we will be watching the secondary
shortwave, currently in the base of the trough in the Great Basin,
which will open up and advect across the Central Plains. This is
expected to result in yet another round of rain Wednesday, as
showers and thunderstorms develop to our west in central Kansas and
move across Missouri Wednesday afternoon and evening. That said,
current forecast precipitation totals don't look too threatening,
and severe weather chances look non-existent.
&&
.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1221 AM CDT WED JUN 1 2022
Showers and thunderstorms have developed this evening along a line
from southeast Kansas to northeast Missouri. Most of this early activity
will remain south of KSTJ with some storms making it up to KMCI.
Periods of heavy rain will drop visibility for any storm that
moves over the terminals. Ceiling heights will generally be VFR
but may see some drops to MVFR as storms move through. Will see a
lull in storms after about 15-16Z with more showers, and possibly
a rumble of thunder, after 20Z as the next upper level wave moves
towards the region.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 7 AM CDT this morning for KSZ025-057-060-
103>105.
MO...Flood Watch until 7 AM CDT this morning for MOZ021>023-028>031-
037>039-043>046-053-054.
&&
Discussion...Cutter
Aviation...PietrychaPHazardous weather outlook, May 31, 4:52 AM CDT, 20 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 452 AM CDT Tue May 31 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 452 AM CDT Tue May 31 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms today with a few severe thunderstorms possible later this afternoon and this evening mainly along and south of the Missouri River. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:26 PM CDT | Areal Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 18 hr |
| May 31, 11:17 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| May 31, 11:31 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Johnson, Lafayette, Pettis, Saline | 8 hr |
| Jun 1, 1:41 AM CDT | Special Weather Statement | EAX | Bates | 34 min |
| Jun 1, 1:58 AM CDT | Flash Flood Warning | EAX | Cooper, Henry, Johnson, Pettis | 6 hr |
| Jun 1, 3:02 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 29 min |
| Jun 1, 3:02 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jun 1, 3:13 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 46 hr |
| Jun 1, 3:18 AM CDT | River Flood Warning | EAX | Cooper | 48 hr |
| Jun 1, 4:12 AM CDT | River Flood Warning | EAX | Cooper | 41 hr |
| Jun 1, 7:28 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Johnson, Lafayette, Pettis, Saline | 26 hr |
| Jun 1, 7:30 AM CDT | Areal Flood Warning | EAX | Cooper, Henry, Johnson, Pettis | 26 hr |
| Jun 1, 9:45 AM CDT | River Flood Warning | EAX | Cooper, Howard | 42 hr |
| Jun 1, 12:16 AM CDT | Severe Thunderstorm Warning | EAX | Linn | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.